Format

Send to

Choose Destination
Am J Emerg Med. 1998 Oct;16(6):603-8.

Fatal colchicine overdose: report of a case and review of the literature.

Author information

1
Department of Emergency Medicine, University of Cincinnati, OH 45267-0769, USA.

Abstract

Colchicine poisoning is an uncommon, but potentially life-threatening, toxicologic emergency. A case is reported of a 21-year-old woman who presented to the emergency department approximately 1 hour after ingesting 30 mg of colchicine in a suicide attempt. Her clinical course included gastrointestinal distress, metabolic acidosis, pancytopenia, hypotension, adult respiratory distress syndrome, rhabdomyolysis, and hypocalcemia. Despite aggressive medical management, the patient suffered a cardiac arrest and died 8 days after the ingestion. The clinical features of colchicine poisoning are highlighted and current therapeutic options are discussed.

PMID:
9786547
DOI:
10.1016/s0735-6757(98)90228-5
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center